Jump to content

Search the Community

Showing results for tags 'depression & anxiety'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Controversies, actions, events
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 2 results

  1. Hi all, I am Katt, And I am weaning off of Effexor first and then will try to get off of Clonopin. I have suffered from depression and anxiety for as long as I can remember. I’m 59 and first started antidepressants when I was in my mid 20s. I’ve been on and off a large variety of medications, all of which either eventually stopped working or caused too many side effects. Wellbutrin caused terrible insomnia for way too long. I have tried Zoloft, Celexa, Prozac and a few others I can’t remember. I decided to wean off of Effexor after I completed the series of trans cranial magnetic stimulation which has seemed to help a lot. Now I want to get off of the anti-depressant and be sure That I am cured of my depression, or at least greatly improved. The Clonopin I take, 1 mg a day, is for help with sleep… It turns off that voice inside my head that wants to make a grocery list or remember to bring something with me when I go someplace. In other words, **** I don’t need to be thinking about at 3 AM! I haven’t figured out how to put in a signature line yet, but this is the latest information. I started Effexor in 2014 or 15. I was taking 300 mg, 150 twice a day. I am weaning down 37.5 mg every three weeks. At first I was on a two week schedule, but since my husband has metastatic cancer, my teenage daughter had a first psychotic episode, my youngest suffered recurrence of severe anxiety, depression and school refusal and I lost my job... so my psychiatrist decided a three week interval might be best. In reading through the possible side effects of Effexor, which I had read when I first began taking the medication, I now realize that it has probably been the cause of many adverse physical effects I have been blaming on other things! Below is a list, or at least a partial list, of side effects I believe are caused by the Effexor! Many things are new and, of conditions I had previous to Effexor, worsening of symptoms: Type two diabetes High cholesterol Elevated liver enzymes Elevated iron levels Gallstones Nonalcoholic fatty liver disease Level two or three scarring of my liver Excessive sweating Hot flashes Night sweats Nausea Weakness Severe fatigue Very tight muscles in my neck Muscle spasms of my back, neck and legs Abnormal healing creating abnormal scars Clumsiness or loss of balance? Memory loss, confusion, working and thinking slowly? Tinnitus Heart palpitations Tachycardia Persistent edema, especially of the hands Worsening of rosacea and acne Worsening of urticaria Itchy skin Easy bruising Stiff muscles, decreased flexibility and range of motion everywhere Excessive bleeding of cuts Anorgasmia, improved a little Tingling and numbness in my feet, not from the diabetes Extreme worsening of back hip and neck pain Worse arthritis Some Urinary incontinence or hesitation Hair loss Worsened asthma Sleep apnea And a whole bunch of other things I had never heard of or made the connection to Effexor since they may not have started or worsened for a few months or years after starting taking the drug. Glad to be here and compare notes with others. The main side effect of withdrawal I am experiencing now is nausea. Luckily the brain zaps have not started and I hope they do not. I’m starting physical therapy for pain, weakness and mobility issues soon. I have a TENS unit for my back and hip pain, I hope to get a Home traction unit for my spine and a new SI belt for hip pain. Katt
  2. Hello, I am in my mid-20s and I was diagnosed with depression and anxiety in 2014. For a year, I was prescribed Fluoxetine (Prozac) which did very little past placebo effect in improving my mood. June 2015, I was prescribed Venlafaxine which initially caused a rapid decline in my mental health. After a couple of months on interim doses, there was only a small increase in my mood and my dose was increased to the maximum of 325mg. This helped to stabilise my mood while I tried cognitive behavioural therapy. September 2015, I started to get severally ill periodically. I had severe diarrhoea or constipation and stomach cramps which both my GP and I thought was just down to recurrent stomach flu due to my dampened immune system from depression. During bouts of the 'mystery illness' (Which I realise now were side effects) my temperature would swing up and down and I would sweat randomly and very easily. I had night sweats. I would start to feel waves of nausea at random and was incredibly tired all the time. I felt dizzy and disorientated as soon as I sat or stood up. I also had dry mouth and incredibly itchy and dry skin. My GP and I were not sure that these were side effects from the medication as I also put on about 20kg of weight over a period of 6 months. Suspecting a thyroid syndrome mixed in with side effects, I took various blood tests and saw an endocrinologist but this led nowhere. January 2016, I dropped down to 150mg of venlafaxine a day to manage the side effects and consulted my GP. On 150mg, I noticed that my bouts of illness coincided with missed does due to forgetting or running out of medication. So I started taking my medication militantly with breakfast every morning. I was still constantly exhausted which I then put down to my depression. I started using saliva replacement spray for dry mouth and making my own skin creams to combat the dry skin. Luckily, in September 2016, I started seeing an affordable therapist, outside the NHS and began dealing with the underlying issues causing my depression, through modern psychoanalysis. I feel much better now but there has definitely been a plateau in my recovery due to feeling incredibly tired all the time. I am not able to exercise (which I now have the motivation to do) because of fatigue and I still periodically suffer from terrible bouts of what I now know to be discontinuance syndrome. Weighing up the pros and cons of taking the medication I decided to come off it, which is something I did not think I would be doing for a very long time. It has been incredibly difficult and as much as I respect and admire all the hard work my GP does he did not have the slightest clue about how to taper off medication. Going through withdrawal has been one of the most difficult experiences of my life, second only to my worst episodes of depression. In April (2017), I started taking 150mg every other day which gave me incredibly intense side effects, I decided I would just persevere, thinking that it would just be a short period of time that I would have to put up with it. Those symptoms calmed down after a month and this week I started taking 150mg every 3 days. After 2 days of absolute hell, I was ready to give up and I started researching withdrawal and found this forum. I am so glad I found this forum and will definitely be going down 10% a month from now on. I still had pretty debilitating withdrawal symptoms at 150mg every two days and went to every 3 days against my better judgement. I am going to try a reinstatement of sorts by taking 75mg every day. I will see my GP in a months time and figure out what forms of Venlafaxine are available on the NHS so that I can go to 67.5mg a day.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy